MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Anemia (1706); Angina (1710); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 16mm amplatzer amulet left atrial appendage occluder was implanted in a patient.No effusion was noted prior to procedure, however the patient did have a very large fluid-filled transverse sinus.(b)(4) units heparin given total during procedure.The patient's activated clotting time (act) levels at end of procedure was 283 seconds.There were multiple recaptures/repositioning due to shallow and small anatomy.40mg of protamine given at the end of procedure.No effusion was noted post procedure.Patient kept overnight and complained of atypical chest pain.Multiple surface echocardiogram (echo) performed on (b)(6) 2024, (b)(6) 2024, and (b)(6) 2024 were normal.On (b)(6) 2024, patient had drop in hemoglobin and hematocrit.Computer tomography (ct) of abdomen and pelvis performed which did not show any bleeds but did show moderate pericardial effusion.On (b)(6) 2024, patient received another echo which showed a small to moderate effusion.On (b)(6) 2024, echo showed an effusion larger than 2cm with beginning signs of cardiac tamponade, including right atrium (ra) collapse with increased heart rate.Patient taken to catheter lab for pericardiocentesis, which resulted in draining 320ml of bloody fluid.No residual effusion demonstrated on echo on (b)(6) 2024.The patient was reported as stable.
 
Additional Manufacturer Narrative
An event of chest pain, pericardial effusion lead to cardiac temponade post implant was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.There are multiple risk factors for pericardial effusion after a left atrial appendage closure procedure, including anticoagulation status of the patient, maneuvering of the guidewire or sheaths within the heart, the trans-septal puncture, or the stabilizing wires on the amulet puncturing the laa.The patient's act was 283 seconds with in the expected range.It was indicated that multiple recaptures/repositioning due to shallow and small anatomy which could have contributed to the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18811016
Report Number2135147-2024-00940
Device Sequence Number14281357
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)270531(10)8527458
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8527458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age82 YR
Patient SexFemale
Patient Weight52 KG